Alert archive / California / Wind Advisories in 2008

Wind Advisory 30, NWS Phoenix, AZ

December 8, 2008

NWS Phoenix, AZ issued this wind advisory at Dec 8, 2008, 1:24 PM PST. It took effect at Dec 9, 2008, 3:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2008, 1:24 PM PST (21:24 UTC)
In effect from
Dec 9, 2008, 3:00 AM PST
Expired
Dec 9, 2008, 10:00 AM PST
In force
7 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 082124
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
224 PM MST MON DEC 8 2008


AZZ020-025-CAZ031-090930-
/O.NEW.KPSR.WI.Y.0030.081209T1100Z-081209T1800Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
SAN LUIS...SOMERTON...YUMA...AND BLYTHE
224 PM MST MON DEC 8 2008 /124 PM PST MON DEC 8 2008/

...WIND ADVISORY IN EFFECT FROM 4 AM MST /3 AM PST/ TO 11 AM MST
/10 AM PST/ TUESDAY FOR THE LOWER COLORADO RIVER VALLEY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY
FOR THE LOWER COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 4 AM
MST/3 AM PST/ TO 11 AM MST/10 AM PST/ TUESDAY. 

A COLD FRONT MOVING SOUTH FROM THE GREAT BASIN WILL REACH SOUTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA EARLY TUESDAY MORNING. THIS WILL
LEAD TO VERY STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 40
MPH. WINDS WILL DECREASE BELOW ADVISORY THRESHOLDS BY MIDDAY WITH
LINGERING BREEZINESS IN THE AFTERNOON. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES
IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AJ
2 follow-up statements
000 
WWUS75 KPSR 090906
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
206 AM MST TUE DEC 9 2008

AZZ020-025-CAZ031-091800-
/O.CON.KPSR.WI.Y.0030.081209T1100Z-081209T1800Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
SAN LUIS...SOMERTON...YUMA...AND BLYTHE
206 AM MST TUE DEC 9 2008 /106 AM PST TUE DEC 9 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS
MORNING...

A COLD FRONT MOVING THROUGH THE REGION THIS MORNING WILL CAUSE VERY
STRONG NORTHERLY WINDS TO DEVELOP. WIND SPEEDS WILL BE IN THE 25 TO
35 MPH RANGE WITH GUSTS TO 40 MPH ALONG THE LOWER COLORADO RIVER
VALLEY. THE STRONGEST WINDS WILL SUBSIDE BY EARLY THIS
AFTERNOON...THOUGH BREEZY CONDITIONS WILL PERSIST INTO THE EVENING.

THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT THIS MORNING ON WEST
TO EAST ROUTES SUCH AS INTERSTATES EIGHT AND TEN...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS
COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

MP/INIGUEZ
000 
WWUS75 KPSR 091759
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1059 AM MST TUE DEC 9 2008

AZZ020-025-CAZ031-091900-
/O.EXP.KPSR.WI.Y.0030.000000T0000Z-081209T1800Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
SAN LUIS...SOMERTON...YUMA...AND BLYTHE
1059 AM MST TUE DEC 9 2008 /959 AM PST TUE DEC 9 2008/

...WIND ADVISORY WILL EXPIRE AT 11 AM MST /10 AM PST/ THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 11 AM MST /10 AM PST/ THIS MORNING.
STRONG NORTH WINDS DEVELOPED BEHIND A COLD FRONT ALONG THE LOWER
COLORADO RIVER VALLEY...WITH WIND SPEEDS GENERALLY BETWEEN 20 AND 30
MPH AND A FEW GUSTS TO NEAR 35 MPH. WINDS WILL REMAIN BREEZY THROUGH
THE EARLY AFTERNOON...BUT WILL NOT MEET ADVISORY CRITERIA. LOCALIZED 
AREAS OF BLOWING DUST WITH BRIEFLY LOWERED VISIBILITIES TO NEAR ONE 
MILE MAY STILL BE POSSIBLE.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

JR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 8, 8:50 AM PST, 4 hours 34 minutes earlier.

Area forecast discussion, Dec 8, 8:50 AM PST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
950 AM MST MON DEC 8 2008

.SYNOPSIS...
THE THREAT FOR SHOWERS WILL CONTINUE TODAY AND OVERNIGHT TONIGHT
...MAINLY EAST OF THE GREATER PHOENIX AREA...AS A LOW PRESSURE
SYSTEM MOVES THROUGH ARIZONA. INCREASING WINDS AND DRIER CONDITIONS
ARE EXPECTED TUESDAY...PARTICULARLY ALONG THE COLORADO RIVER VALLEY
...WHERE WINDS WILL BE THE STRONGEST. DRY WEATHER WITH A SIGNIFICANT
WARMING TREND WILL PERSIST THROUGH THE WORK WEEK...FOLLOWED BY A
RETURN OF POSSIBLE SHOWERS AND COOLER WEATHER THIS UPCOMING WEEKEND.

&&

WILL BE UPDATING THE FCST HERE SHORTLY TO INCREASE POPS FROM EASTERN
MARICOPA COUNTY EASTWARD OVERNIGHT TONIGHT...WITH THE SECONDARY
SHORTWAVE THAT MOVES THROUGH THE LONGWAVE TROUGH OVERNIGHT. GOOD MID
LEVEL VORT MAX AND JET DYNAMICS ASSOCIATED WITH THIS FEATURE AS IT
MOVES THROUGH EASTERN ARIZONA...AND SHOULD BE A PRETTY EFFICIENT
PRECIP PRODUCER OVERNIGHT. WILL NEED TO TAKE A LOOK AT TEMPS OVER
THE HIGHER TERRAIN TO THE EAST...AND ASSESS THE LIKELIHOOD OF SNOW
BY EARLY MORNING FOR PORTIONS OF SOUTHERN GILA COUNTY.

OTHERWISE...FORECAST PACKAGE APPEARS TO BE IN GOOD SHAPE...WITH A
WARMING AND DRYING TREND THROUGH THE REMAINDER OF THE WORK
WEEK...FOLLOWED BY A RETURN OF POSSIBLE SHOWERS AND COOLER WEATHER
THIS UPCOMING WEEKEND.

PREVIOUS DISCUSSION STILL APPLIES...

.DISCUSSION...
LOW CONTINUES TO TREK EASTWARD THROUGH THE DAY WITH PRECIP CHANCES
RESTRICTED MAINLY TO MARICOPA COUNTY AND POINTS EAST - WITH THE
HIGHEST CHANCES IN THE MOUNTAINS OF SRN GILA COUNTY. STILL EXPECTING
VERY LIGHT PRECIP AMOUNTS. SHOWER ACTIVITY LINGERS INTO TONIGHT AS A
SECOND SHORTWAVE DROPS OUT OF THE GREAT BASIN AND INTO NORTH-CENTRAL
MEXICO ON TUESDAY. THIS SECOND WAVE WILL SUSTAIN FORCING OVER SRN
GILA COUNTY WITH A CONTINUED THREAT OF SHOWERS...MAYBE EVEN SOME
MOUNTAIN-TOP SNOW...INTO EARLY TUESDAY. IN ADDITION WINDS WILL
PICK-UP TUESDAY IN THE WAKE OF THE SECOND SHORTWAVE. SOME AREAS WILL
LIKELY APPROACH WIND ADVISORY CRITERIA...MAINLY ALONG THE LOWER
COLORADO RIVER VALLEY...BUT DOES NOT LOOK LIKE A SLAM-DUNK EVENT SO
WILL LET THE FORECAST WORDING CARRY THE SITUATION.

STRONG H5 RIDGE BUILDS IN FOR WED-FRI TIMEFRAME WHICH WILL RESULT IN
SOME FAIRLY WARM TEMPERATURES...THOUGH EXPECTING THE BOUNDARY LAYER
TO SHOW A LITTLE MORE STUBBORNNESS TO WARMING UP THEN THE
STATISTICAL GUIDANCE SUGGESTS. SHOULD STAY A COUPLE OF DEGREES UNDER
DAILY RECORD HIGHS BOTH ON THE MAX AND MIN TEMPS.

BIG CHANGES EXPECTED BY THE WEEKEND IN THE H5 PATTERN. MODELS
/GFS-ECMWF-GENS/ HAVE BEEN VERY CONSISTENT OVER THE PAST SEVERAL
DAYS IN SHOWING THE DEVELOPMENT OF A H5 LONGWAVE TROUGH OVER THE
WEST COAST BY THE WEEKEND. IN FACT THE PAST 10 RUNS OF THE GFS HAVE
HAD A FAIRLY SIMILAR SOLUTION...SO THERE IS DEFINITELY GROWING
CONFIDENCE OF A SHIFT IN THE WEATHER. OBVIOUSLY IT IS HARD TO
PIN-DOWN THE DETAILS THIS MANY DAYS OUT...BUT HAVE OPTED /IN
COORDINATION WITH SURROUNDING WFOS/ TO BE MORE AGGRESSIVE WITH THE
FORECAST. HAVE INCREASED POPS TO ABOUT TWICE THE CLIMO VALUES FROM
SATURDAY NIGHT ONWARD...BROUGHT TEMPS DOWN AND INCREASED CLOUD
COVER. LATEST GFS LOOKED TOO COOL BUT EVEN USING THE WARMER ECMWF
MASS FIELDS WE COULD SEE SOME SNOW IN THE HIGHER ELEVATIONS OF OUR
CWA LATER IN THE STORM SYSTEM. OBVIOUSLY BEARS WATCHING AS THIS
COULD BE A DECENT...POSSIBLY PRO-LONGED...PRECIP EVENT FOR MAINLY
OUR EASTERN CWA.

&&

.AVIATION...
FOR SOUTH-CENTRAL ARIZONA...INCLUDING KPHX AND KIWA...UPPER LOW
CENTERED OVER FAR NORTHEAST PIMA COUNTY AS OF 15Z LEAVING CLEARING
SKIES BEHIND A WINSLOW-TUCSON LINE. ANTICIPATE LINGERING SCATTERED
CLOUDS WITH BASES AOA 9 KFT MSL...OCCASIONALLY BROKEN...WITH
INCREASING HIGH CLOUDS AFTER 18Z AHEAD OF ANOTHER SYSTEM APPROACHING
FROM THE NORTHWEST. NEXT SYSTEM WILL NOT IMPORT AS MUCH MOISTURE AS
THE ONE EXITING TODAY. HOWEVER...VERTICAL MOTIONS WORKING WITH
LINGERING MOISTURE WILL LEAD TO REDEVELOPMENT OF STRATOCUMULUS DECK
AFTER 00Z WITH BASE 7-9 KFT MSL CONTINUING UNTIL 10-12Z TUESDAY.
HIGHER TERRAIN AREAS NORTH AND EAST OF PHOENIX WILL HAVE MORE
WIDESPREAD CLOUDINESS AND SCATTERED LIGHT SHOWERS DEVELOPING AFTER
00Z. WESTERLY SURFACE WINDS...GENERALLY BELOW 12 KNOTS...WILL
DEVELOP AFTER 20Z.

FOR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING
KIPL/KBLH/KNYL-YUMA...SCATTERED MID DECKS WILL CONTINUE TO CLEAR
THROUGH 18Z WITH INCREASING HIGH CLOUDS. WESTERLY WINDS WILL BEGIN
TO INCREASE AROUND 18Z FOR TAF LOCATIONS AT 10-16KT.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
EXPECT MUCH LIGHTER WINDS WEDNESDAY ALONG WITH WARMER TEMPERATURES.
ABOVE NORMAL TEMPERATURES WILL CONTINUE INTO FRIDAY BEFORE A HIGH
PRESSURE RIDGE SHIFTS WESTWARD AND A LOW PRESSURE SYSTEM DEVELOPS
OVER THE WESTERN STATES LEADING TO A COOLING TREND. ALSO EXPECT
WINDS TO INCREASE OVER THE WEEKEND...ESPECIALLY SATURDAY NIGHT
THROUGH SUNDAY AS MODELS BEGIN TO ILLUSTRATE CHANGES IN THE WEATHER
OVER THE PHX CWA.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...INIGUEZ
AVIATION...AJ/PADDOCK
FIRE WEATHER...PADDOCK
Hazardous weather outlook, Dec 8, 4:16 AM PST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
516 AM MST MON DEC 8 2008

AZZ020-021-025-026-CAZ031>033-090015-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
516 AM MST MON DEC 8 2008 /416 AM PST MON DEC 8 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG AND QUICK MOVING LOW PRESSURE SYSTEM WILL MOVE OUT OF THE
GREAT BASIN AND INTO NORTH-CENTRAL MEXICO EARLY TUESDAY. THIS WILL
CAUSE WINDS TO INCREASE ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA EARLY TUESDAY MORNING...WITH WINDY CONDITIONS CONTINUING INTO
EARLY TUESDAY AFTERNOON. WINDS WILL BE FROM THE NORTH AT 15 TO 25 MPH
WITH GUSTS UP TO 35 MPH. AREAS IN AND ALONG THE LOWER COLORADO RIVER
VALLEY WILL SEE GUSTS APPROACH 40 MPH.

WINDS OF THIS STRENGTH MAY CAUSE DIFFICULTY FOR TRAVELERS MAINLY ON
WEST TO EAST ROUTES...LEAD TO AREAS OF BLOWING SAND OR DUST TO
DEVELOP TEMPORARILY REDUCING VISIBILITY TO ONE MILE OR LESS...AND
CAUSE LIGHT UNSECURED OBJECTS TO BECOME AIRBORNE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

INIGUEZ

Nearby

Wind Advisories in California, 2008Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.